Alert archive / Wisconsin / Small Craft Advisories in 2014
Small Craft Advisory 28, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Mar 13, 2014, 3:35 AM CDT. It took effect at Mar 13, 2014, 3:00 PM CDT. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2014, 3:35 AM CDT (08:35 UTC)
- In effect from
- Mar 13, 2014, 3:00 PM CDT
- Expired
- Mar 15, 2014, 1:00 AM CDT
- In force
- 34 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
670 WHUS73 KMKX 130835 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 335 AM CDT THU MAR 13 2014 ...PERIOD OF STRONGER WIND GUSTS EXPECTED LATER TODAY... .A TIGHTENING PRESSURE GRADIENT OVER LAKE MICHIGAN IN RESPONSE TO LOW PRESSURE PASSING ACROSS SOUTHERN CANADA IS EXPECTED TO CAUSE SOUTH TO SOUTHWEST WIND GUSTS TO 25 KNOTS THIS AFTERNOON AND EVENING. THESE WIND GUSTS WILL CAUSE WAVES TO INCREASE TO 2 TO 4 FEET IN ICE FREE AREAS. THE WINDS AND WAVES WILL SETTLE DOWN FOR A TIME LATER TONIGHT AS A COLD FRONT APPROACHES LAKE MICHIGAN. LMZ643>646-131645- /O.NEW.KMKX.SC.Y.0028.140313T2000Z-140314T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 335 AM CDT THU MAR 13 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING. * WINDS: LIGHT WINDS EARLY THIS MORNING WILL BECOMING SOUTH AND INCREASE TO 15 TO 20 KNOTS THIS AFTERNOON WITH GUSTS TO 25 KNOTS. * WAVES: WILL INCREASE TO 2 TO 4 FEET IN ICE FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX MBK
7 follow-up statements
805 WHUS73 KMKX 131435 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 935 AM CDT THU MAR 13 2014 ...PERIOD OF STRONGER WIND GUSTS EXPECTED LATER TODAY INTO THIS EVENING... .A TIGHTENING PRESSURE GRADIENT OVER LAKE MICHIGAN...IN RESPONSE TO LOW PRESSURE PASSING ACROSS SOUTHERN CANADA...IS EXPECTED TO CAUSE SOUTH TO SOUTHWEST WIND GUSTS TO 25 KNOTS LATER THIS AFTERNOON AND EVENING. THESE WIND GUSTS WILL CAUSE WAVES TO INCREASE TO 2 TO 4 FEET IN ICE FREE AREAS. THE WINDS AND WAVES WILL SETTLE DOWN FOR A TIME LATER TONIGHT...AS A COLD FRONT APPROACHES LAKE MICHIGAN. LMZ643>646-132245- /O.CON.KMKX.SC.Y.0028.140313T2000Z-140314T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 935 AM CDT THU MAR 13 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING. * WINDS: SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 15 TO 20 KNOTS THIS AFTERNOON...WITH GUSTS TO 25 KNOTS LATE THIS AFTERNOON AND EVENING. * WAVES: WILL INCREASE TO 2 TO 4 FEET IN ICE FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
237 WHUS73 KMKX 132040 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 340 PM CDT THU MAR 13 2014 ...GUSTY SOUTH TO SOUTHWEST WINDS EXPECTED INTO THIS EVENING... .A TIGHT PRESSURE GRADIENT OVER LAKE MICHIGAN...IN RESPONSE TO LOW PRESSURE PASSING ACROSS LAKE SUPERIOR...IS EXPECTED TO CONTINUE TO BRING GUSTY SOUTH TO SOUTHWEST WINDS INTO THIS EVENING. THESE WIND GUSTS WILL CAUSE WAVES TO INCREASE TO 2 TO 4 FEET IN ICE FREE AREAS. THE WINDS AND WAVES WILL SETTLE DOWN FOR A TIME LATER TONIGHT...AS A COLD FRONT APPROACHES LAKE MICHIGAN. GUSTY SOUTHWEST TO WEST WINDS MAY RETURN ON FRIDAY. LMZ643>646-140300- /O.CON.KMKX.SC.Y.0028.000000T0000Z-140314T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 340 PM CDT THU MAR 13 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * WINDS: SOUTH TO SOUTHWEST WINDS OF 15 TO 25 KNOTS ARE EXPECTED INTO EARLY THIS EVENING...WEAKENING SOMEWHAT LATER THIS EVENING AND OVERNIGHT. * WAVES: WILL INCREASE TO 2 TO 4 FEET IN ICE FREE AREAS...THEN SUBSIDING LATER TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
328 WHUS73 KMKX 140212 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 912 PM CDT THU MAR 13 2014 ...BRISK SOUTHWEST TO WEST WINDS TONIGHT INTO FRIDAY NIGHT... .BRISK SOUTHWEST WINDS WILL CONTINUE TONIGHT INTO FRIDAY MORNING AHEAD OF AN APPROACHING COLD FRONT. THE COLD FRONT WILL VEER THE WINDS TO THE WEST...WITH BRISK AND GUSTY WINDS CONTINUING INTO FRIDAY NIGHT. THE WINDS WILL SUBSIDE SATURDAY MORNING. LMZ643>646-141015- /O.EXT.KMKX.SC.Y.0028.000000T0000Z-140315T0600Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 912 PM CDT THU MAR 13 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM CDT SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 AM CDT SATURDAY. * WINDS: SOUTHWEST WINDS OF 15 TO 20 KNOTS VEERING WEST BY FRIDAY AFTERNOON AND REMAINING BRISK INTO FRIDAY NIGHT. WIND GUSTS UP TO 25 KNOTS. * WAVES: 1 TO 3 FEET IN ICE FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MG WWW.WEATHER.GOV/MKX
631 WHUS73 KMKX 140849 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 349 AM CDT FRI MAR 14 2014 ...BRISK WINDS WILL CONTINUE INTO TONIGHT... .BRISK SOUTHWEST WINDS AHEAD OF AN APPROACHING COLD FRONT WILL TURN TO THE WEST BY AFTERNOON AFTER THE COLD FRONT PASSES. WIND GUSTS TO 25 KNOTS ARE EXPECTED AHEAD OF THE FRONT AND AGAIN AFTER IT PASSES AS COLDER AIR FILTERS INTO THE REGION. THE WINDS WILL SUBSIDE LATER TONIGHT AS THE PRESSURE GRADIENT ASSOCIATED WITH LOW PRESSURE OVER SOUTHERN CANADA WEAKENS. WAVE HEIGHTS WILL REMAIN LOWER DUE TO OFF-SHORE FLOW AND AREAS OF ICE. LMZ643>646-141700- /O.CON.KMKX.SC.Y.0028.000000T0000Z-140315T0600Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 349 AM CDT FRI MAR 14 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY. * WINDS: SOUTHWEST WINDS OF 10 TO 20 KNOTS WILL VEER TO THE WEST BY AFTERNOON AND REMAIN BRISK INTO TONIGHT. WIND GUSTS CAN BE EXPECTED TO 25 KNOTS. * WAVES: MOSTLY 1 TO 2 FEET IN ICE FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX MBK
210 WHUS73 KMKX 141421 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 921 AM CDT FRI MAR 14 2014 ...BRISK WINDS WILL CONTINUE INTO TONIGHT... .BRISK SOUTHWEST WINDS AHEAD OF AN APPROACHING COLD FRONT WILL TURN TO THE WEST THIS AFTERNOON AFTER THE COLD FRONT PASSES. WIND GUSTS TO 25 KNOTS ARE EXPECTED AHEAD OF THE FRONT AND AGAIN AFTER IT PASSES AS COLDER AIR FILTERS INTO THE REGION. THE WINDS WILL SUBSIDE LATER TONIGHT AS THE PRESSURE GRADIENT ASSOCIATED WITH LOW PRESSURE OVER SOUTHERN CANADA WEAKENS. WAVE HEIGHTS WILL REMAIN LOWER DUE TO OFF-SHORE FLOW AND AREAS OF ICE. LMZ643>646-142230- /O.CON.KMKX.SC.Y.0028.000000T0000Z-140315T0600Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 921 AM CDT FRI MAR 14 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY. * WINDS: SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL VEER TO THE WEST THIS AFTERNOON AND REMAIN BRISK INTO TONIGHT. * WAVES: MOSTLY 1 TO 2 FEET IN ICE FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
106 WHUS73 KMKX 142007 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 307 PM CDT FRI MAR 14 2014 ...BRISK WINDS WILL CONTINUE INTO TONIGHT... .BRISK WEST WINDS WILL BECOME NORTHWEST THIS EVENING AND REMAIN GUSTY IN THE WAKE OF A COLD FRONT AND LOW PRESSURE SYSTEM THAT SHIFTED TO THE EAST EARLIER. THE WINDS WILL SUBSIDE LATER TONIGHT AS THE PRESSURE GRADIENT ASSOCIATED WITH LOW PRESSURE OVER SOUTHERN CANADA WEAKENS. LMZ643>646-150415- /O.CON.KMKX.SC.Y.0028.000000T0000Z-140315T0600Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 307 PM CDT FRI MAR 14 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY. * WINDS: WEST 15 TO 25 KNOTS WILL VEER TO THE NORTHWEST THIS EVENING AND REMAIN BRISK TOWARDS MIDNIGHT. * WAVES: MOSTLY 1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
097 WHUS73 KMKX 150423 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1123 PM CDT FRI MAR 14 2014 ...BRISK WINDS WILL CONTINUE INTO TONIGHT... .BRISK WEST WINDS WILL BECOME NORTHWEST THIS EVENING AND REMAIN GUSTY IN THE WAKE OF A COLD FRONT AND LOW PRESSURE SYSTEM THAT SHIFTED TO THE EAST EARLIER. THE WINDS WILL SUBSIDE LATER TONIGHT AS THE PRESSURE GRADIENT ASSOCIATED WITH LOW PRESSURE OVER SOUTHERN CANADA WEAKENS. LMZ643>646-150600- /O.CON.KMKX.SC.Y.0028.000000T0000Z-140315T0600Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1123 PM CDT FRI MAR 14 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY. * WINDS: WEST 15 TO 25 KNOTS WILL VEER TO THE NORTHWEST THIS EVENING AND REMAIN BRISK TOWARDS MIDNIGHT. * WAVES: MOSTLY 1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Mar 13, 3:29 AM CDT, 6 minutes earlier.
Area forecast discussion, Mar 13, 3:29 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
329 AM CDT THU MAR 13 2014
.TODAY AND TONIGHT...FORECAST CONFIDENCE - HIGH.
AREA OF MID-LEVEL WARM AIR ADVECTION WILL SPREAD ACROSS SOUTHERN WI
TODAY...EXITING THE AREA DURING THE AFTN. MID-LEVEL CLOUDS ASSOCD
WITH THIS SYNOPTIC SCALE LIFT SPREADING EWD ACROSS ERN MN/IA WILL
CONTINUE ACROSS CWA THROUGH MID-AFTN. WARM AIR ADVECTION INCREASES
AS IT MOVES EAST INTO COLDER AIR OVER WI. ALTHOUGH UPSTREAM RADARS
NOT SHOWING ANY RETURNS...SCATTERED SURFACE OBS ARE SHOWING PATCHY
LOWER CLOUDS. TIME HEIGHT CROSS SECTIONS SHOW POTENTIAL FOR HIGHER
COLUMN MOISTURE REACHING SURFACE AS STRONGEST OMEGA MOVES THROUGH
BETWEEN 15Z AND 21Z. WL CONTINUE SMALL POPS FOR -SN ACROSS NORTHERN
CWA WITH BUFFER BAND OF FLURRIES ACROSS CENTRAL SECTIONS. ONCE
CLOUDS SPREAD IN...EXPECT TEMPS TO RISE INTO THE 20S. EXPECT LARGE
MAX TEMP GRADIENT THIS AFTN WITH WESTERN AREAS EXPERIENCE 925H TEMPS
RISING TO AROUND 4 WHILE EASTERN AREAS RISE ONLY TO AROUND -4.
HIGH TEMPERATURES LIKELY TO VARY FROM THE LOW 30S TO THE LOW 40S.
LOW LEVEL MIXING OF MILDER AIR SHOULD KEEP TEMPERATURES MILDER
TONIGHT. DESPITE WEAK LOW LEVEL CONVERGENCE ALONG CDFNT MOVING INTO
SOUTH CENTRAL WI LATE TNGT...COLUMN MOISTURE REMAINS SPARSE SO WL
CONTINUE DRY FORECAST. DRY LOW LEVELS SHOULD ALSO PREVENT ANY
SIGNIFICANT ADVECTION FOG AS WELL.
.FRIDAY - CONFIDENCE...MEDIUM
995 MILLIBAR SURFACE LOW VCNTY LAKE SUPERIOR AT 12Z WILL SHIFT
EAST. SURFACE/850 COLD FRONTS EXIT EARLY IN THE DAY. GOOD
MIXING...DRY AIRMASS AND A MODEST DROPOFF IN 925 TEMPS. STILL A
MILD DAY EXPECTED...WITH HIGHS IN THE 40S...CLOSER TO GFS MOS
VERSUS NAM MOS. BUFKIT SOUNDINGS SHOW AN OVERALL DRY COLUMN. LIKE
THE MODEL TRENDS OF KEEPING AND QPF FURTHER NORTH IN THE STATE.
SHORTWAVE DEPICTED BY MODELS DOES COME THROUGH TOWARDS 18Z OR SO
BUT DRY AIRMASS AND 850 COLD ADVECTION OFFSETTING THE HIGHER LEVEL
FORCING PROVIDED BY THE VORT MAX. SO WILL LEAVE DRY FORECAST
INTACT.
.SATURDAY AND SATURDAY NIGHT - CONFIDENCE...LOW
BROAD CYCLONIC CURVATURE AT 500 MILLIBARS. HOWEVER NO SHORTWAVE
OF ANY SIGNIFICANCE. THE NAM/ECMWF AND GEM ARE DEVELOPING AN
ISENTROPICALLY INDUCED AREA OF SNOW WHILE THE GFS IS DRY. THIS IS
A NEW DEVELOPMENT IN THE MODELS SO WILL LEAN TOWARDS A SMALL POP
IN THE SOUTHERN CWA SINCE THIS APPEARS TO BE IN BETTER PROXIMITY
TO THE LOW LEVEL FORCING. THE NAM IS FURTHER NORTH WITH THE
850/700 FRONTOGENETICAL FORCING WHILE THE GFS FAVORS SOUTHWEST OF
THE CWA...TAKING A LOOK THE TRENDS IN LOW LEVEL QG FORCING. FACE
HIGH BUILDING TOWARDS LAKE SUPERIOR. TIMING OF WINDS SHIFTING TO
THE NE WILL BE A KEY. POTENTIAL FOR SOME LAKE EFFECT SHSN LATER
SATURDAY INTO SATURDAY NIGHT WITH FAVORABLE ONSHORE FLOW. 850
TEMPS DROP OFF INTO THE NEGATIVE TEENS CELSIUS SATURDAY NIGHT. THE
GFS GENERATES SOME LAKE EFFECT PRECIP THAT EXTENDS INTO AREAS
SOUTH OF MKE. HAVE INCLUDED A SMALL POP IN THE FAR SE SAT NGT
GIVEN THE DEGREE OF COLD AIR COMING IN AT 850 MILLIBARS ALONG WITH
FAVORABLE FETCH. COLLAB WITH KLOT ON THIS.
.SUNDAY - CONFIDENCE...MEDIUM
SURFACE/850 HIGH IN PLACE. HOWEVER UPPER FLOW IS CYCLONIC. OTHER
THAN THE GEM...MODELS KEEP MORE PROMINENT SHORTWAVE TO THE SOUTH.
WILL STICK WITH THE DRY LOOK PER ALLBLEND POPS AND COLLAB WITH
SURROUNDING OFFICES.
.SUNDAY NIGHT AND MONDAY - CONFIDENCE...LOW
GFS AND ECMWF BOTH SHOW AN INCREASING WAA SIGNAL THIS PERIOD.
SHORTWAVE ACTIVITY IS VARIABLE AMONGST THE MODELS. ALLBLEND POPS
ARE AOB 14 WITH ONLY THE GEM MODEL SHOWING A DRY SCENARIO. RATHER
PRECARIOUS WITH THESE VRY LOW POPS GIVEN THE CONSENSUS OF THE
MODELS BUT PERFORMANCE HAS NOT BEEN CONSISTENT...SO PER
COLLAB...WILL LEAVE ALLBLEND POPS AS IS AT THIS TIME.
.MONDAY NIGHT THROUGH WEDNESDAY - CONFIDENCE...LOW
MODELS ARE ALL OVER THE PLACE WITH SOLUTIONS. NO CONSENSUS OR
CONSISTENCY FOR THIS PERIOD. 00Z EUROPEAN FROM LAST NIGHT HAD A
SNOWSTORM FOR WEDNESDAY...WEAKENED THE LOOK SIGNIFICANTLY ON THE
12Z RUN AND SHIFTED THE PRECIP EVENT TO TUESDAY. NOW THE ECMWF
SHOWS A VERY WARM SOLUTION FOR THIS PERIOD WITH LOW TRACKING TO
OUR NORTHWEST. THE GFS ZEROES IN ON A RAIN OR SNOW MIX MONDAY
NIGHT/TUESDAY MORNING BUT LOW STAYS JUST SOUTH. WPC IS LEANING
TOWARDS A BLEND OF THE EURO/EURO ENSEMBLE BUT WITH LOW CONFIDENCE.
UNDERSTANDABLE. SUFFICE TO SAY WILL NOT BE TOUCHING THE ALLBLEND
GUIDANCE. LOTS OF TIME YET FOR BETTER MODEL CONSENSUS/CONSISTENCY
TO COME INTO VIEW.
&&
.AVIATION/12Z TAFS/...VFR CONDITIONS EXPECTED FOR MOST OF THE TAF
PD. MAY BE A FEW FLURRIES AND BRIEF PD OF MVFR CLOUDS ASSOCIATED
WITH LOW TO MID-LEVEL WARM AIR ADVECTION THAT WILL BE PASSING
THROUGH LATER THIS MRNG INTO THE MID-AFTN HOWEVER NOT ENOUGH
CONFIDENCE TO ADD AT THIS POINT. WL CONTINUE WIND SHEAR REMARK FOR
TONIGHT AS WINDS DECOUPLE DUE TO STRONG INVERSION SETTING UP.
DESPITE MILDER AIR PUSH...LOW LEVELS REMAIN DRY ENOUGH TO PREVENT
ADVECTION FOG OVERNIGHT.
&&
.MARINE...HIGH RESOLUTION VISIBLE IMAGERY FROM WED SHOWS LITTLE IF
ANY ICE COVERAGE OVER NEARSHORE WATERS. CONSIDERABLE ICE COVER
REMAINED OVER EASTERN AND NORTHERN LAKE MI. EXPECT SOUTH TO
SOUTHWEST WINDS TO INCREASE LATER THIS MORNING INTO THE AFTERNOON AS
PRESSURE GRADIENT TIGHTENS IN CONJUNCTION WITH LOW PRESSURE MOVING
ACROSS SOUTHERN CANADA AND DEPARTING HIGH PRESSURE TO THE SOUTH.
WITH NEARSHORE WATERS DEVOID OF ICE...WILL BE ENOUGH TIME FOR
STRONGER WIND GUSTS TO 25 KNOTS TO MIX DOWN TO LAKE SURFACE FOR A
PERIOD OF TIME IN THE MID-AFTERNOON INTO THE EVENING. WL POST SMALL
CRAFT ADVY. WIND GUSTS MAY RETURN TO THESE LEVELS ON FRIDAY BEHIND
CDFNT EXPECTED TO MOVE THROUGH IN THE LATE MRNG.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 10 PM CDT THIS
EVENING FOR LMZ643>646.
&&
TODAY/TONIGHT AND AVIATION/MARINE...MBK
FRIDAY THROUGH WEDNESDAY...COLLARHazardous weather outlook, Mar 12, 9:16 PM CDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 916 PM CDT WED MAR 12 2014 WIZ046-047-051-052-056>060-062>072-130900- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 916 PM CDT WED MAR 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-130900- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 916 PM CDT WED MAR 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SOUTHWEST TO WEST WINDS MAY REACH SMALL CRAFT ADVISORY CRITERIA THURSDAY AFTERNOON INTO FRIDAY...AS LOW PRESSURE MOVES EAST ACROSS LAKE SUPERIOR. MG WWW.WEATHER.GOV/MKX
Nearby
Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.